# SDR 95ZZZX3084

- Difficulty date: April 26, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N684JJ
- Make and model: Piper PA-31-350
- Aircraft serial: 317952194
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Hole
- Location: Head Nr 1 Cyl
- Stage of operation: AP
- Nature of condition: E, K
- Precautionary procedure: E

## Discrepancy

DURING AN APPROACH TO LANDING, PILOT REPORTED A VIBRATION IN THE LEFT ENGINE AND OIL LEAKING FROM THE COWLING.  HE PERFORMED A PRECAUTIONARY SHUT DOWN AND MADE AN UNEVENTFUL LANDING.  INSPECTION REVEALED A HOLE IN NR 1 CYLINDER UNDER THE INTAKE PUSHROD HOUSING.  THE HOLE ALLOWED EXHAUST GASSES TO BURN A HOLE IN THE HOUSING ALLOWING OIL LEAKAGE.  SUSPECT PROBLEM MAY HAVE BEEN CAUSED BY A POOR WELD.
